PDA

View Full Version : To the dr's today



Sandra
06-24-2009, 02:13 PM
Hi all just thought i'd vent a bit, hope it's ok....I have been really losing ground over the past year or so and finally after repeated high ESR usually around 100, and a history my rheumy diagnosed me with lupus last November.
Today I saw her and my endo and I was determined to get off prednisone. Re weight gain and feeling like a marshmellow man. I take pred for Addison's disease only a tiny replacement dose of 7.5 mg daily. Until lately however, the lupus is getting more fierce and I have had to double it for some longer periods of time to get the wolf to settle....the problem is the residual weight gain...I posted before about it. I have gained 15 lbs in 2 years!
So I go in determined to change to cortef also a steroid but less potent....well nothing doing with either of them...I cried and everything, not a spoiled brat cry because i didn't get my way but a I am so sure this will be better cry but they are still saying no cry....and my hubby well what a trator....he jumped right in! This is so frustrating, I agreed to stay on it and my rhuemy added plaquenil and said that if in 6 months (my next app) my ESR is down considerably she will consider the cortef and pred switch.
I hate it when stuff is for my own good...thanks for listening to my rant, Sandra

kducks
06-24-2009, 03:01 PM
It's so hard that on top of everything we have to deal with, weight gain from one of our drugs comes along with it. I gained about 60 lbs. over two years with my high pred dose. It was so hard to be so sick and tired and not be able to anything to battle the weight gain at the time. I finally realized, the pred was helping to keep me alive really and I had to take the bad with the good. I was put on plaq too to help me eventually come off the pred. Try to focus on your health and feeling better right now. It's hard gaining weight I know, but right now your doctors are looking at what is going to help you get to where you need to be. You can lose the weight down the line, I did eventually with mine. It took a few years to get the wolf under control first, but I can look back now and be thankful for the prednisone even with all the side effects because I know I wouldn't be here without it.

Danica01
06-25-2009, 09:52 PM
I just wanted to pop in say that I am sorry you are so frustrated right now and you can vent to us whenever you need to......that is what we are here for :grouphug: Keep your head up and you will get through this bump in the road. Keep us posted on how you are doing!!!!!! I am thinking about you!

Angel Oliver
06-26-2009, 07:41 AM
Yes me too..sending you hugs and let us know....we are here for you.xxx

love Amanda.xxxx

abbasgirl
06-26-2009, 08:20 AM
Sending you ((((hugs)))). So sorry for the frustration. Hang in there. (((more hugs))))